MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a3a, a3b, a4, a5, a6, patient information: unknown/not provided.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was dislocated post implantation.The iol was explanted.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow-up the customer provided additional details.This current report is to provide this information.The customer clarified that during the explant of the johnson (jnj) intraocular lens (iol) there was an anterior capsule rent which likely extended post-operatively.There was no unplanned vitrectomy.The jnj lens was removed from the patient¿s left eye and replaced with a new one using the yamane technique.Sutures were required.No further information regarding the event was provided.Section a3a, sex: female.Section a3b, gender: the customer responded ¿cisgender¿.Section a6, race: the customer responded ¿caucasian¿.Section a5, ethnicity: not hispanic/latino.Section h6- health effect - clinical code: 2639 used to capture the anterior capsule rent.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: through follow-up, the customer provided the following clarifying information.The capsule tore postoperatively once the initial iol was implanted.The capsule rent likely progressed while trying to rotate the initial lens into position.Thus, the rent occurred prior to the second procedure.Resulting in the initial lens being dislocated and needing to be taken out and replaced.The anterior capsule tear (due to the initial johnson and johnson lens) caused a vitreous prolapse which needed to be cleared prior to placing the new lens.The replacement iol is a non-johnson and johnson lens model ct lucia 602 +21.0.Sutures were not needed.No further information was provided.Section h6- health effect - impact code: 4625 used to capture the vitrectomy.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes section d9: date returned to manufacturer: apr 4, 2025 section h3: evaluated by manufacturer: yes device evaluation: the complaint intraocular lens (iol) was received.The lens was visually inspected under magnification revealing that the lens was cut.Scratches were also observed on the surface of the lens.No further issues were identified.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21329510
Report Number3012236936-2025-000027
Device Sequence Number8696217
Product Code MJP
UDI-Device Identifier05050474747166
UDI-Public(01)05050474747166(17)271015
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU225
Device Catalogue NumberDIU225U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/12/2025
03/05/2025
06/11/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/05/2025
03/06/2025
06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic